Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


change in viral load test
Oct 7, 2003

I have change my medicines from Epivir, Zerit, and Invirase boosted with Novir to Epivir, Abacavir and Stocrin (Sustiva) in October/2002. In January, I did a viral load test and the result was indetectable (<400 /mL) and CD4=765/CD8=1563. In July/2003 I did the viral load test again and the result was 81 copies/ml and CD4=713/CD8=1080. My question : Is the treatment failing? or could this level of viral load could be temporary? Thanks

Response from Dr. Conway

My first answer is: Don't panic. Is it possible that your adherence is not 100%? Is there anything you could do in this regard?

Otherwise, it is possible that the previous value of <400 and the current reading of 81 are the SAME number. An undetectable value does not mean the virus is gone...it simply means that the amount of virus in your blood is too low for the test to accurately count. IT IS ALWAYS THERE...

Your CD4 count is still good. See if you can work with your doctor to find a way to take all your pills reliably. On your current regimen, you could be taking them once a day. Otherwise, I would advise that the viral load be monitored monthly. If you are truly failing your regimen, the viral load will rise quickly.

Good Luck.



Previous
Food Restrictions for Viread
Next
peripheral neuropathy with regimen change

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement